9 doctors weighed in:
Is suicide/ thoughts of less common with wellbutrin (bupropion) or chanix? What if one lives alone, none to observe any changes?
9 doctors weighed in

Dr. William Holmes
Pediatrics - Psychiatry
5 doctors agree
In brief: Pretty Low Risk
Suicidal thoughts are a rare effect of both these medicines.
I do not believe the risk is that much different between the two. However, the possibility of this side effect is low with both. You might want to let a few people know that you are starting on a new medication and to let you know if they observe you behaving in an unusual manner or having increased moodiness. Again, the risk is low.

In brief: Pretty Low Risk
Suicidal thoughts are a rare effect of both these medicines.
I do not believe the risk is that much different between the two. However, the possibility of this side effect is low with both. You might want to let a few people know that you are starting on a new medication and to let you know if they observe you behaving in an unusual manner or having increased moodiness. Again, the risk is low.
Dr. William Holmes
Dr. William Holmes
Thank
Dr. Vance Harris
Family Medicine
3 doctors agree
In brief: Not common
My experience is that it is very unusual for patients to have suicide thoughts because of the medication.
Depressed people have suicide thoughts and many are on meds. If you know to watch for them you will notice worsening depression and negative thoughts. If you notice things getting worse contact your physician right away.

In brief: Not common
My experience is that it is very unusual for patients to have suicide thoughts because of the medication.
Depressed people have suicide thoughts and many are on meds. If you know to watch for them you will notice worsening depression and negative thoughts. If you notice things getting worse contact your physician right away.
Dr. Vance Harris
Dr. Vance Harris
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors